Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 3, 2014, 10:40 PM CDT for Barton County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 3, 2014, 11:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Barton County, KS
The radar
The Dodge City radar (KDDC), 124 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS53 KICT 040340
SVRICT
KSC009-040445-
/O.NEW.KICT.SV.W.0121.140604T0340Z-140604T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LARNED...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...ALBERT...PAWNEE ROCK...OLMITZ...HOISINGTON...
ELLINWOOD...CLAFLIN AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3862 9904 3862 9848 3826 9848 3825 9898
3826 9902
TIME...MOT...LOC 0340Z 268DEG 43KT 3820 9915
HAIL...0.88IN
WIND...60MPH
$$
CARUSO2 follow-up statements
357
WWUS53 KICT 040349
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CDT TUE JUN 3 2014
KSC009-040445-
/O.CON.KICT.SV.W.0121.000000T0000Z-140604T0445Z/
BARTON KS-
1049 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY
UNTIL 1145 PM CDT...
AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAWNEE
ROCK...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREAT BEND...PAWNEE ROCK...ALBERT...OLMITZ...HOISINGTON...
ELLINWOOD...CLAFLIN AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3862 9904 3862 9848 3826 9848 3825 9898
3826 9902
TIME...MOT...LOC 0349Z 253DEG 45KT 3825 9901
HAIL...0.88IN
WIND...60MPH
$$
CARUSO879
WWUS53 KICT 040436
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT TUE JUN 3 2014
KSC009-040447-
/O.EXP.KICT.SV.W.0121.000000T0000Z-140604T0445Z/
BARTON KS-
1136 PM CDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY WILL EXPIRE AT
1145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3862 9904 3862 9848 3826 9848 3825 9898
3826 9902
TIME...MOT...LOC 0437Z 253DEG 45KT 3842 9828
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:56 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 3, 6:56 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT TUE JUN 3 2014 .UPDATE... ISSUED AT 655 PM CDT TUE JUN 3 2014 THIS EVENING: IT IS LIKELY THAT THE WIND ADVISORY THAT IS IN EFFECT FOR THOSE AREAS OF CENTRAL KS W OF I-135 UNTIL 8 PM CDT WILL BE CANCELLED SOON. ONLY KRSL WAS AT/NEAR ADVISORY CRITERIA & WOULD EXPECT THEIR WINDS TO DROP SHORTLY. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 340 PM CDT TUE JUN 3 2014 A PROGRESSIVE SHORTWAVE TROUGH LIFTING ACROSS THE CENTRAL GREAT BASIN/CENTRAL ROCKIES AREA WILL BRING WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS THE NORTHERN AND CENTRAL PLAINS STATES THIS EVENING AND TONIGHT. AN OUTBREAK OF SEVERE STORMS IS FORECAST THROUGH TONIGHT...MAINLY FROM PARTS OF NEBRASKA THROUGH IOWA AND NORTHERN MISSOURI. FURTHER SOUTH ACROSS KANSAS...A WARM LAYER ALOFT WILL PROVIDE A STRONG CAP TO DEEP MOIST CONVECTION. THIS WAS HANDLED WELL IN THE PREVIOUS FORECAST AND MAINTAINED DRY...HUMID CONDITIONS ACROSS THE AREA OVERNIGHT. DEEP MOIST CONVECTION ACROSS THE CENTRAL PLAINS WILL HELP DRIVE A FRONTAL BOUNDARY SOUTH ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY. THIS FRONT WILL PROVIDE A FOCUS FOR DEEP MOIST CONVECTION AFTER 21Z WITH BETTER CHANCES ARRIVING AFTER 23-02Z ALONG AND NORTH OF THE OKLAHOMA STATE LINE. H7 TEMPERATURES ARE PROGGED TO COOL INTO THE 11-13C RANGE ALLOWING CINH TO ERODE LATE IN THE DAY. A VERY MOIST PBL WILL RESULT IN MLCAPES EXCEEDING 4000 J/KG AND WHEN COMBINED WITH 45-50 KT 0-6KM BULK SHEAR...SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH ANY STORMS THAT DEVELOP. STORM CHANCES WILL CONTINUE WEDNESDAY NIGHT AS ACTIVITY DEVELOPING ACROSS WEST CENTRAL KANSAS IS EXPECTED TO PROPAGATE EAST-SOUTHEAST WITHIN A VERY UNSTABLE AIRMASS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS ACTIVITY WILL LIKELY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. PRECIPITABLE WATER VALUES ARE PROGGED TO RISE TO AROUND 2 INCHES OR 180 TO 200 PERCENT OF NORMAL ACROSS SOUTHERN KANSAS WHERE STORM MOTIONS OF 17-22 KNOTS ARE EXPECTED DURING THE OVERNIGHT AND EARLY MORNING HOURS ON THURSDAY. THURSDAY-FRIDAY...THUNDERSTORMS WILL LIKELY BE ONGOING DURING THE MORNING HOURS ON THURSDAY BEFORE REDEVELOPING WITHIN A MOIST/EASTERLY FLOW REGIME DURING THE AFTERNOON AND EVENING HOURS. SHEAR/CAPE PROFILES CONTINUE TO SUPPORT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. CONTINUED BOUTS OF HEAVY PRECIPITATION MAY LEAD TO LOCALIZED FLOODING. LITTLE CHANGE IS EXPECTED ON FRIDAY WITH ADDITIONAL THUNDERSTORM ACTIVITY ANTICIPATED WITHIN A MOIST EASTERLY FLOW REGIME. THE MOST LIKELY SCENARIO WILL BE FOR ACTIVITY DEVELOPING ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS SPREADING EASTWARD ACROSS CENTRAL AND EASTERN KANSAS DURING THE OVERNIGHT HOURS WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 340 PM CDT TUE JUN 3 2014 PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE UPCOMING FORECAST PERIODS. A SHORTWAVE TROUGH WILL BRING A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH A BREAK FOR MUCH OF THE AREA SUNDAY INTO MONDAY BEFORE ANOTHER SHORTWAVE TROUGH MOVES OVER THE NORTHERN PLAINS BRINGING INCREASING CHANCES FOR PRECIPITATION ON TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 655 PM CDT TUE JUN 3 2014 SLY 17-25KT SUSTAINED WINDS WITH ~30KT GUSTS SHOULD PREVAIL OVER ALL AREAS THIS EVENING. WINDS WOULD SHIFT TO THE NW THEN N/NE TOMORROW WITH THE WINDSHIFT OF COURSE OCCURRING FIRST AT KRSL ~12Z WITH KSLN & KHUT EXPERIENCING THE WINDSHIFT ~15Z. ALL AREAS TO MAINTAIN VFR STATUS THRU WED NGT & LIKELY BEYOND. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 94 68 84 / 10 20 60 50 HUTCHINSON 71 92 65 82 / 10 10 60 50 NEWTON 71 92 65 81 / 10 10 60 50 ELDORADO 72 92 66 81 / 10 20 60 60 WINFIELD-KWLD 73 94 70 86 / 10 30 60 50 RUSSELL 68 88 62 81 / 10 10 50 50 GREAT BEND 68 90 61 82 / 10 10 60 50 SALINA 70 90 66 79 / 10 10 40 50 MCPHERSON 71 90 65 80 / 10 10 50 50 COFFEYVILLE 73 93 71 83 / 10 30 60 60 CHANUTE 73 91 69 80 / 10 30 60 60 IOLA 73 91 67 79 / 10 30 50 60 PARSONS-KPPF 73 93 70 83 / 10 30 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. && ES
Hazardous weather outlook, Jun 3, 7:35 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 735 PM CDT TUE JUN 3 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 735 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A STALLED FRONT ACROSS SOUTHERN KANSAS LATE WEDNESDAY AFTERNOON OR EVENING. ANY THUNDERSTORM THAT DEVELOPS WOULD BECOME SEVERE WITH HAIL AS LARGE AS GOLF BALLS AND DAMAGING 60 TO 70 MPH WINDS. THUNDERSTORM CHANCES WILL INCREASE FROM LATE WEDNESDAY NIGHT THRU MIDDAY THURSDAY WITH STRONG AND SEVERE THUNDERSTORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINS ARE ALL POSSIBLE. PERIODIC CHANCES FOR STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE FROM THURSDAY AFTERNOON THROUGH SATURDAY. HEAVY RAINFALL CAN ALSO BE EXPECTED. CHECK LATER FORECASTS AND OUTLOOKS FOR MORE SPECIFIC DETAILS ON THE DAILY SEVERE WEATHER RISKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/MWM
In the hours before
Special weather statement, Jun 3, 10:06 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1006 PM CDT TUE JUN 3 2014 KSZ032-047-040400- BARTON-RUSSELL- 1006 PM CDT TUE JUN 3 2014 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES... AT 1002 PM CDT...NATIONAL WEATHER SERVICE OBSERVATION SITES INDICATED STRONG WIND GUSTS OF 40 TO 55 MPH OCCURRING ACROSS ELLIS AND RUSSELL COUNTIES IN ASSOCIATION WITH COLLAPSING THUNDERSTORMS ACROSS CENTRAL KANSAS. THE STRONG WIND GUSTS SHOULD CONTINUE TO SPREAD EASTWARD ACROSS RUSSELL AND BARTON COUNTIES THROUGH 11 PM. PEAK WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:44 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.